Heart palpitations and high BP

Thread starter #1
So as some of you know I stopped TRT and one of the main reasons was I started having very heavy heart palpitations. And my BP became elevated.
My last labs showed my HCT at 46-48...so below high range which was 52 I believe from Lab Corp.

My buddy who started TRT about 6 months prior to me starting. I went with Defy, he is using his local doctor who has shown he knows very little about TRT treatment.
Only tested for TT, no SHBG, no E2, etc.

He started with cream. And after I started TRT he convinced his doctor to prescribe injections via our local compounding pharmacy.

He started him at 150mg ONCE A WEEK! Again...no labs to support..well...anything.

I convinced him to do every 3.5 days and tried to get him to pull thorough labs. No go.

Now fast forward and my buddy starts having heart palps. His doctor wants him to stop TRT until they can do lab work, EKG, etc.

My question is what could be causing this in him as well as me? I know my labs looked good, but boy the heart palps and elevated BP scared me.


Thanks
 
#2
So as some of you know I stopped TRT and one of the main reasons was I started having very heavy heart palpitations. And my BP became elevated.
My last labs showed my HCT at 46-48...so below high range which was 52 I believe from Lab Corp.

My buddy who started TRT about 6 months prior to me starting. I went with Defy, he is using his local doctor who has shown he knows very little about TRT treatment.
Only tested for TT, no SHBG, no E2, etc.

He started with cream. And after I started TRT he convinced his doctor to prescribe injections via our local compounding pharmacy.

He started him at 150mg ONCE A WEEK! Again...no labs to support..well...anything.

I convinced him to do every 3.5 days and tried to get him to pull thorough labs. No go.

Now fast forward and my buddy starts having heart palps. His doctor wants him to stop TRT until they can do lab work, EKG, etc.

My question is what could be causing this in him as well as me? I know my labs looked good, but boy the heart palps and elevated BP scared me.


Thanks
Where was your E2 when you stopped?
 
#4
This is what happens when you don't have a plan, labs lead to a plan of action. If his estrogen is already high pre-TRT, then a 160mg weekly dose is a big problem.

SHBG can play a big role in designing a protocol, especially is super low or very high.

Vince is correct, increased water retention thru estrogen equals high blood pressure because increased water retention puts pressure on the blood vessels.

Nothing good will come from this doctor, at this point your friend is a guinea pig.
 
Last edited:
Thread starter #5
Where was your E2 when you stopped?
Mine was about 38.

I did have labs and the Defy doctor did not have an answer for mine.

It will be interesting to see how my buddy’s situation plays out.
I really wish he would choose someone else then his family doctor, but he is having part or all of it covered under his insurance and he does not want to pay out of pocket.
 
#6
Mine was about 38.

I did have labs and the Defy doctor did not have an answer for mine.

It will be interesting to see how my buddy’s situation plays out.
I really wish he would choose someone else then his family doctor, but he is having part or all of it covered under his insurance and he does not want to pay out of pocket.
Have your palpitations gone away?
 
#8
Mine was about 38.

I did have labs and the Defy doctor did not have an answer for mine.

It will be interesting to see how my buddy’s situation plays out.
I really wish he would choose someone else then his family doctor, but he is having part or all of it covered under his insurance and he does not want to pay out of pocket.
There's other factors in and outside of that number that could very well make a 38 very high for you but more specifically if a guy had an SHBG of 10, a sensitive 38 could be quite high for him to the point of experiencing a handful of significant high E symptoms
 
Thread starter #9
Understood. But my SHBG is/was 70+. And even when my E2 was 75 I did not have any of the problems that developed as I went on with TRT and was able to lower my E2 by going to more frequent injections.

Again, we know nothing about my buddy as his doc is just a family doctor and does not know what to look at.

I gave my buddy a list of things he needs to test for, but his doctor says that is not needed. Not a lot to say at that point.

I did tell him he is probably never going to feel good with this hit or miss type protocol. That’s about all I can tell him.
 
#10
Understood. But my SHBG is/was 70+. And even when my E2 was 75 I did not have any of the problems that developed as I went on with TRT and was able to lower my E2 by going to more frequent injections.

Again, we know nothing about my buddy as his doc is just a family doctor and does not know what to look at.

I gave my buddy a list of things he needs to test for, but his doctor says that is not needed. Not a lot to say at that point.

I did tell him he is probably never going to feel good with this hit or miss type protocol. That’s about all I can tell him.
That's strange that the doctor does not know what to look at and at the same time says those tests aren't needed. The guidelines is the problem and on top of that doctors have zero knowledge in this area of medicine.
 
#11
For about three weeks I was waking up about three times a week with my heart racing as if I were running a marathon. There was no pain, no sweating or shortness of breath, just the high heart rate. Even my resting heart rate during this time was about 80 when normally it's in the fifties.
This past Monday the 7th, after my testosterone injection, I took .25 mgs of Arimidex for the first time in a while and another .25 mgs last night after my second injection of the week.
My resting heart rate is now back in the fifties, I feel NO anxiety, I wake up normally, etc.
Apparently E2 played a role in my symptoms. For peace of mind I saw a cardiologist on Monday and he has me on an Event Monitor for two weeks, which he'll follow up with a Stress Test and an Echocardiogram. But all this week I feel GREAT for the first time in a while.
Maybe E2 was your and your friend's problem also.
 
Top